Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diabetes, high BP. On diapride. Why does she have dizziness? - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:How can I help you?
Doctor:How are you?
User:need your opinion regarding my mother. 66 years old
Doctor:I shall help you with your concern.
User:diabetic and high BP for past 18 years
Doctor:Proceed with your query.
User:undergoing following medications:
User:1. Diapride Forte 1-0-1 and 2) envass 10 mg 1-0-0
User:she is feeling dizzy on and off
User:would you relate it to diabeties and sugar levels
Doctor:Yes, dizziness may be related to diabetes and blood pressure.
User:she has a glucometer and fasting sugar for past week is in the range of 150 to 170
User:blood pressure is usally in the range of normal
Doctor:I would be able to understand the problem better and give you better suggestions if you can answer few of my questions relevant in this context.
User:sure doctor
Doctor:Since how long has she been having diabetes and blood pressure?
User:18 years
Doctor:Have you been following up with her doctors regularly?
Doctor:When was the last blood test done?
User:mid of dec
User:a test to see the trend of blood sugar level of past 3 months
Doctor:Since when is she having these dizzy episodes?
User:2 weeks
Doctor:For how long does she have this dizziness and approximately how many episodes in a day?
User:1 to 2 episodes a day almost everyday and she feels very discomfortable after the episode
User:this started about 2 weeks back
Doctor:Is there any factor that precipitates the attacks
Doctor:such as change in the posture,
Doctor:from sitting to standing posture?
User:just a sec doc.. i ask her
User:it happens while walking or while lying sleeping
Doctor:Is she running fever?
Doctor:Does she have any problem with hearing?
Doctor:Does she complain of imbalance / Is she able to walk properly?
User:yes she walks propoerly
Doctor:Does she have nausea or vomiting sensation?
User:vomitting sensation comes along with dizziness
Doctor:Does she have any heart problems?
Doctor:Let me brief you.
User:doctor 1 more thing
User:as you asked about imbalance,she does not have control over her steppings for a fraction of sec when the dizziness happens
Doctor:That clarifies few things.
Doctor:I shall brief you now.
User:sure doctor
Doctor:Dizziness is caused by multiple conditions related to ear, brain and heart.
Doctor:In the background of long standing (8 years) diabetes and high blood pressure, there is a possibility
Doctor:that she may be having autonomic disturbances.
Doctor:Autonomic disturbance would cause postural hypotension.
Doctor:In simple words, anyone who has long standing diabetes and high blood pressure
Doctor:can be subjected to blood pressure fluctuations.
Doctor:And these fluctuations usually happen with change of posture such as when some one stands suddenly from sitting or lying down posture.
Doctor:You can confirm with your mother if she feels dizzy and feels like falling when she stands suddenly from sitting or lying down posture.
Doctor:If yes, then you can get her blood pressure recorded at her doctors office in lying down, sitting and standing posture.
Doctor:This will confirm this possibility.
Doctor:Are you following?
User:no the pattern usually is not while changing the postures
User:but comes suddenly while walking or lying down
Doctor:If there is no relation with change in posture, then it might not be postural hypotension.
User:can record the BP in all the 3 postures though to see if there is variation
Doctor:Yes, you can do that and confirm it.
Doctor:If postural hypotension is ruled out,
Doctor:then the next common cause is benign vertigo
Doctor:A condition which is related to some minor disturbance with ear.
Doctor:The third possibility is metabolic disturbances - low sodium levels
Doctor:which is associated with blood pressure medications.
Doctor:The following are my advise to you
User:Na level were normal in december
Doctor:1. You would need to report to her physician for physical examination and some relevant tests
Doctor:2. She would need her blood pressures checked as described earlier.
User:sure doctor
Doctor:3. Few relevant investigations such as blood sugars, repeat serum sodium levels, other metabolic work up and ECG may be needed.
Doctor:4. If all the test are normal, then your doctor can
Doctor:prescribe her anti vertigo medication such as vertin or stemetil
Doctor:These medications taken for 2-4 weeks will solve her problems.
User:sure doctor
Doctor:5. In the meantime as you make arrangements to consult your doctor,
User:yes i will
Doctor:make sure your mother does not go alone to places such as higher than ground levels, does not get up abruptly.
Doctor:I don't think we are dealing with a serious problem but proper blood sugar and blood pressure maintenance is essential.
Doctor:Have you followed ?
Doctor:Is there any other query?
User:yes doctor ..
User:2 queries
User:1. you said higher than ground level..she stays on 14th floor..can that be related
User:2.for the benign vertigo does she require some ear investigations
Doctor:I suggested her not to go to higher level alone to avoid any falls following dizziness.
Doctor:Staying at a higher level is not related to the dizziness.
User:yes that we are taking care
User:we do not let her go alone for walks these days
Doctor:2. Benign vertigo is usually related to minor ear disturbances.
Doctor:If an ear examination reveals any pathology, she may be advised to get some relevant test such as audiometry.
Doctor:I would encourage you to consult her physician.
User:sure doctor..
User:since she is at our home town,i thought of taking your opinion
Doctor:Her doctor will streamline the tests.
User:will make arrangements to see the physician
User:thank you much
Doctor:You are welcome.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
User:thank you .bye
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor